Skip to main content

Progress in Medieval Irish Lexicography

Queen’s University Belfast

16 September 2011 in Peter Froggatt Centre,

room PFC/02/008

Conference dinner will be at 7.30 pm on Thursday 15 September at the Bo Tree Restaurant, 31 University Road, Belfast. Registration for the conference is free. Conference Dinner £20

Registration

Registration is free.  Please send contact details to Elizabeth at celtic@qub.ac.uk if you want to attend.


Programme

9.30 Gregory Toner  History of the Dictionary of the Irish Language

10.00 Caoimhín Ó Dónaill  Revising DIL’s citations from edited texts

10.30 Coffee break (30 min)

11.00 Sharon Arbuthnot  Corrections and additions to DIL: some suggestions based on glossary material      

11.30 Grigory Bondarenko An alliterative poem on Eó Rossa: a list of kennings and their interpretation

12.00 Liam Mac Mathúna The interplay of primary and figurative senses in laudatory expressions drawn from the physical world lexicon of Irish

12.30 Lunch

14.00 Roisin McLaughlin Rarely attested words in a Middle-Irish metrical tract

14.30 Nina Zhivlova  Delb +  cruth +  éccosc: the manifold appearance of the ‘appearance’

15.00 Aoibheann Nic Dhonnchadha The vocabulary of the `Almusór',  an Irish treatise on general pathology composed in 1400

15.30 Coffee break (30 min)

16.00 Tatyana Shirgunova  Military lexis in Forbais Dromma Damgaire

16.30 Dónall Ó Baoill          The Life of Words – Coming and Going

17.00 Kicki Ingridsdotter    The semantics of gonaid 'wounds, kills' in Old Irish

18.00 Final remarks, closure of the conference